WIAS Preprint No. 889, (2003)

Multi-scale clustering for a non-Markovian spatial branching process



Authors

  • Fleischmann, Klaus
  • Vatutin, Vladimir A.

2010 Mathematics Subject Classification

  • 60J80 60G70 60J15

Keywords

  • branching particle system, Bellman-Harris process, age-dependent process, continuous-state branching, critical dimension, scaling limit theorem, superprocess

Abstract

Consider a system of particles which move in R^d according to a symmetric alpha-stable motion, have a lifetime distribution of finite mean, and branch with an offspring law of index 1+beta. In case of the critical dimension d=alpha/beta, the phenomenon of multi-scale clustering occurs. This is expressed in an fdd scaling limit theorem, where initially we start with an increasing localized population or with an increasing homogeneous Poissonian population. The limit state is uniform, but its intensity varies in line with the scaling index according to a continuous-state branching process of index 1+beta. Our result generalizes the case alpha=2 of Brownian particles of Klenke (1998), where pde methods had been used which are not available in the present setting.

Appeared in

  • J. Theoret. Probab., 18, (2005), pp. 719-755

Download Documents